MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00562341
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator medium hexagonal stiff snare was used in the ascending colon during an endoscopic mucosal resection (emr) procedure performed on (b)(6), 2022.During the procedure and inside the patient, snare was opened and connected for use.The generator was green showing a complete circuit but when the snare was in place and the physician stepped on the pedal to deliver cautery, nothing happened.The connection and pad were checked, everything looked in place but still no energy was delivered.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code (b)(4) captures the reportable event of snare unable to deliver energy.Block h10: investigation results a captivator medium hexagonal stiff snare was received for analysis.Visual inspection of the returned device revealed that the working length was bent.In addition, the handle cannula and active cord were inspected, and no problems were found.Functional testing was performed, and the loop could extend and retract well.The 2 in 1 connector passed dimensional testing.Electrical testing was performed, and the device was found within specification.No other problems were noted.The reported complaint of device failure to deliver energy was unable to be confirmed since the device passed electrical testing upon return.Upon product analysis it was observed that the working length was kinked.This likely occurred due to the manner the device was handled and manipulated.Excessive manipulation of the device without enough care could led to the working length being kinked.Based on the information available and the returned device analysis, the most probable root cause for the reported complaint is no problem detected since the reported complaint cannot be confirmed.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator medium hexagonal stiff snare was used in the ascending colon during an endoscopic mucosal resection (emr) procedure performed on (b)(6) 2022.During the procedure and inside the patient, snare was opened and connected for use.The generator was green showing a complete circuit but when the snare was in place and the physician stepped on the pedal to deliver cautery, nothing happened.The connection and pad were checked, everything looked in place but still no energy was delivered.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15533183
Report Number3005099803-2022-05548
Device Sequence Number8133677
Product Code FDI
UDI-Device Identifier08714729019350
UDI-Public08714729019350
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2024
Device Model NumberM00562341
Device Catalogue Number6234
Device Lot Number0027932463
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown